MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-018
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 14mm amplatzer septal occluder was selected for implant on (b)(6) 2024.The patient had 2 atrial septal defects (asd).The first asd was measured as 14mm and the second defect was 18mm.Sizing was determined with transesophageal echocardiography (tee) and a non-abbott sizing balloon.The patient was in sinus rhythm during the procedure.Tee was used during the procedure.The 14mm occluder was implanted.An 18mm amplatzer septal occluder was selected for implant on the second asd.Upon implant, a large residual shunt was detected, and it was observed that the device migrated.The device was removed from the patient via transcatheter snare and replaced with a new 24mm amplatzer septal occluder.Upon implant, the device migrated due to one of the edges of the devices not taking to the defect because of its small size.It was noted during implant of the 24mm occluder, the device made contact with the 14mm occluder, causing the 14mm occluder to embolize to the descending aorta.The 24mm occluder and the 14mm occluder were both removed from the patient via transcatheter snare.The cause of the embolization and migrations was believed to have been due to the complexity of the two defects.The implant of each device was difficult due to complex anatomy.The patient remained hemodynamically stable throughout the procedure.There were no adverse effects to the patient.The patient status was hospitalization.
 
Additional Manufacturer Narrative
An event of device migration and residual shunt was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Information from the field indicated that the first asd was measured as 14mm and the second defect was 18mm.The 14mm occluder was implanted.The 18mm occluder was selected for implant on the second asd.Upon implant, a large residual shunt was detected, and it was observed that the device migrated.Therefore, the device was removed from the patient via transcatheter snare and replaced with a new 24mm occluder.Upon implant, the device migrated due to one of the edges of the devices not taking to the defect because of its small size.It was noted during implant of the 24mm occluder, the device made contact with the 14mm occluder, causing the 14mm occluder to embolize to the descending aorta.Then, the 24mm occluder and the 14mm occluder were both removed from the patient via transcatheter snare.The cause of the embolization and migrations was believed to have been due to the complexity of the two defects.The implant of each device was difficult due to complex anatomy.Based on the available information, the cause of the reported migration appears to be related to procedural condition and patient conditions (due to the complexity of the anatomy).The cause for the reported residual shunts could not be undetermined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19404914
Report Number2135147-2024-02357
Device Sequence Number6955048
Product Code MLV
UDI-Device Identifier00811806010151
UDI-Public(01)00811806010151(17)260131(10)7856093
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number9-ASD-018
Device Lot Number7856093
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER SEPTAL OCCLUDER, 9-ASD-014, LOT 8756260; AMPLATZER SEPTAL OCCLUDER, 9-ASD-024, LOT 8778943
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown